# SDR XGN2012F00001

- Difficulty date: June 18, 2012
- Submitted: June 22, 2012
- Operation: Air carrier
- Aircraft: N31DB
- Make and model: Cessna 401
- Aircraft serial: 4010202
- Engine: Cont TSIO520E
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: TSIO520E
- Condition: Damaged
- Location: Left
- Part time: 6,551 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

PILOT REPORTED LOSING OIL PRESSURE ON THE LEFT ENGINE IN CRUISE FLIGHT.  THE ENGINE WAS SHUT DOWN IN FLIGHT TO PREVENT DAMAGE.  REMOVAL OF THE OIL FILTER AND ITS INSPECTION SHOWED METAL CONTAMINATION IN THE FILTER.  THE ENGINE WAS REMOVED FROM SERVICE.
